EconPapers    
Economics at your fingertips  
 

Games with the total bandwagon property meet the Quint–Shubik conjecture

Jun Honda ()
Additional contact information
Jun Honda: University of Innsbruck, Universitätsstraße 15

International Journal of Game Theory, 2018, vol. 47, issue 3, 893-912

Abstract: Abstract This paper revisits the total bandwagon property (TBP) introduced by Kandori and Rob (Games Econ Behav 22:30–60, 1998). With this property, we characterize the class of two-player symmetric $$n\times n$$ n × n games, showing that a game has TBP if and only if the game has $$2^{n}-1$$ 2 n - 1 symmetric Nash equilibria. We extend this result to bimatrix games by generalizing TBP. This sheds light on the (wrong) conjecture of Quint and Shubik (Int J Game Theory 26:353–359, 1997) that any nondegenerate $$n\times n$$ n × n bimatrix game has at most $$2^{n}-1$$ 2 n - 1 Nash equilibria. We also provide an equilibrium selection criterion to two subclasses of games with TBP.

Keywords: Bandwagon; Nash equilibrium; Number of equilibria; Coordination game; Equilibrium selection (search for similar items in EconPapers)
JEL-codes: C62 C72 C73 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-017-0609-3 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:47:y:2018:i:3:d:10.1007_s00182-017-0609-3

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:jogath:v:47:y:2018:i:3:d:10.1007_s00182-017-0609-3